MAUDE Adverse Event Report: ALPHATEC SPINE, INC. PEDICLE PROBE, LENKE STRAIGHT (STAINLESS STEEL); HXB

ALPHATEC SPINE, INC. PEDICLE PROBE, LENKE STRAIGHT (STAINLESS STEEL); HXB
Model Number 22SPT09
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible at this time.The instrument have not been returned.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
Surgeon was pushing the gear shift into the pedicle and the tip of the instrument broke off.The surgeon easily removed the broken tip and the patient was not harmed.
 
Additional Manufacturer Narrative
An evaluation of the returned lenke straight probe found the instrument had broken approximately 35mm from the distal tip.The 35mm location is the transition point where the 6.35mm diameter shaft tapers down to the pointed tip.The distal pointed tip contains the smallest diameter on the instrument and is subject to the most stress during use.Bone probes are designed to locate the proper pathway and length of the screw which is to be implanted.When used as intended the instrument would not come in contact with the amount of force required to fracture and/or deform the tip in this manner.

Brand Name
PEDICLE PROBE, LENKE STRAIGHT (STAINLESS STEEL)
Common Device Name
HXB
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key8116693
Report Number2027467-2018-00084
Device Sequence Number1656922
Product Code HXB
UDI-Device Identifier00840967190105
UDI-Public(01)00840967190105(10)6690009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22SPT09
Device Catalogue Number22SPT09
Device Lot Number6690009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;